Skip to content
My WebMD Sign In, Sign Up
slipper out of control
avatar
amanda2581 posted:
Hello group well I am out of control again But I am going to see the endo dr. next week. I am so hungry all the time and I am making bad choic,s I think stress is the culprit.I am dealing with a husband who is out of control, But just want to say hey to every one I will write more later I am too tired to write too much .I am always falling asleep. slipper
Reply
 
avatar
nwsmom responded:
Sorry about the control problems, Slipper, but awfully glad to hear from you! We do miss you.

Nancy
 
avatar
DavidHueben responded:
Slipper:

If you are out of control and you think it is due to stress related to an "out of control" husband, perhaps you and he could benefit from some form of counseling or other mental health therapy.

What sort of bad choices are you making? Are you following your medication protocols to a tee?

Good luck
We sleep soundly in our beds because rough men stand ready in the night to visit violence on those who would do us harm.

- Winston S. Churchill




 
avatar
mhall6252 responded:
Sorry things aren't going well. Hope you can find some peace and calm in your life.
Michelle
Diabetic since 5/2001
Follow my journey at www.mch-breastcancer.blogspot.com
Smile and the world smiles with you.
 
avatar
phototaker responded:
Slipper, it's possible that the hunger can come from the higher numbers. I haven't felt that hungry feeling since I started Metformin. It's nice to not be craving food all the time. Maybe once your numbers come down, so will the craving.

I understand how stress can make you feel like eating more.
This has been happening to you for a long time. I hope, as Michelle, you can find some way to take a long walk, listen to some music, or just plain get away from your husband's moods.

Therapy for "both" is a good idea. There's a reason you're sticking in there with a toxin person.
 
avatar
amanda2581 replied to phototaker's response:
Thank you! I just need to suck it up and stop be a big whine bag
 
avatar
amanda2581 replied to DavidHueben's response:
following my meds I am eating too many carbs I just can not seem to say no to them it is so frustrateing.i do not keep them in the house but some get brought in like potatoes and bread.we do need counseling.
 
avatar
amanda2581 replied to mhall6252's response:
thank you
 
avatar
amanda2581 replied to nwsmom's response:
thank you i will get there.
 
avatar
Haylen_WebMD_Staff responded:
Slipper,

Sending you supportive (((hugs))) from warm and breezy Southern California.

It's Monday - the perfect day for "do-overs"



Haylen
 
avatar
nutrijoy replied to amanda2581's response:
I know that you come to the forums seeking support but words of encouragement by themselves are NOT going to halt the damage that elevated blood glucose levels are doing to virtually every organ system in your body. And there's even more bad news. The damage is usually cumulative. Alas, there are generally no symptoms to warn patients of this insidious danger. You can't actually "feel" anything (no pain, no symptoms) as the glycation process is taking place. Glycation, of course, is similar to the process that causes food to brown in the oven (the Maillard reaction). Thus, elevated blood glucose levels will "cook" the proteins in various cells throughout the body and eventually destroy the affected ones.

Not only is the damage cumulative in most blood vessel walls and organ systems, it generally is not reversible (one of the few exceptions is hemoglobin where your RBCs renew themselves with fresh replacements every 2 to 4 months). Do not misinterpret the forgoing as a scare tactic because it is anything but. It is just a simplified explanation of fact but something that we all need to be reminded of whenever food temptations cross our paths. Some of the most common early warning signs that glycation damage has already progressed to a potentially dangerous level include the beginnings of cataract formation in the eyes (that's why annual eye exams are so essential...not just for retinopathy but for cataracts and glaucoma...when one is a diabetic). Another more detectable symptom (if you're at all self-aware) is the development of tingling sensations or numbness in the digits of the feet and/or hands.

But I digress. The point of this message is that YOU are the primary guardian of your health. Don't commit the unpardonable sin of relying on medications or even your own doctor to do it for you. Responsibility for good diabetes control is 90% patient and only 10% physician. The latter can only provide advice, guidance and medications. However, the successful application of all three rests heavily on lifestyle modifications that only you can make.

Still tempted by potatoes and bread? I'm not ... not even remotely ... when I already know what it will do to the precious proteins in the cells throughout my body and not just to my finger-prick and A1c test results. The drowsiness and sleepiness that you are experiencing is most likely not due to meds but an issue dealing with elevated blood sugar levels. As others have already posted, use your meter to make that determination and if you're already on insulin, inject an appropriate adjustment dose ... but ONLY if you know how to safely predict or gauge the result (if you don't know ... LEARN).

Incidentally, I have been experimenting with "riced" cauliflower and using it as a base for a variety of different dishes. This morning, I had "potato-like" pancakes for breakfast made with cauliflower, an egg, almond flour, a dash of tobacco, ginger and turcumin, and it was delicious (tasted more like potato without even a hint of cauliflower). Estimated total carb content was around 15 g. Pre-meal BG measured 89; ninety minutes after the meal, it measured 85. Because my morning insulin dose won't peak for at least another hour, I will most likely have to supplement my breakfast with some nuts or other slow-acting carb during my morning walk (even a small Snickers bite-size bar would be well-tolerated). My own personal goal is to achieve normalization of my blood sugar levels as outlined in Dr. Bernstein's Diabetes Solutions book which is at odds with both the ADA (and the practices of most physicians) due to the potential risk/threat of hypoglycemia and the ever-looming threat of law suits in this twisted legal system of ours that sometimes masquerades as justice.

Good luck in your endeavors and I do wish you the best but you face some pretty serious challenges ahead based on your other posts.
 
avatar
k2ons responded:
You are not alone. I feel the same way, doc has me on insulin 3 x a day metformin 2 x a day. I am falling asleep at work,
by 3:30 pm, I don't have the energy to climb the stairs to my house. The doctors have no answer why I am so tired.
They have checked my bolld over and over and not a clue.
 
avatar
jstjahn responded:
I'm in the same situation my A1c jump from a 6.6 to 8.2 in the last 6 months. My endo took me out of Metformin and Byetta, change it to Victoza (1.2) and keep Glimepiride (4mg). My daily glucose reading went down. I don't eat much carbo. I'm Diabetic since 1993. My main problem is seefood I see food I eat.
 
avatar
Denial741974 responded:
Slipper I know stress can do that to us. I know husbands can be a pain because I'm a man. Us men are pigheaded and very stubborn but I'm learning a lot of stuff with my mental illness and reading more about myself, it's a day to day program. But you have to try your hardest to take deep breaths when your husband gets annoying. Just remember you have a friend that cares if you need to vent take care of number 1.that's you
no denial anymore in my health, it's a learning experience
 
avatar
DavidHueben responded:
Slipper:

What was the result of your appointment with the endocrinologist? Were any changes made to your meds or dietary choices?

Hopefully, you got some good advice!!!

David
We sleep soundly in our beds because rough men stand ready in the night to visit violence on those who would do us harm.

- Winston S. Churchill






Helpful Tips

Getting blood sugar under control using insulin
I normally like Dr. Gabe Mirkin 's advice and newsletters. But in one of his most recent newsletter articles, he commits the same medical ... More
Was this Helpful?
1 of 4 found this helpful

Expert Blog

Conquering Diabetes - Michael Dansinger, MD

Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.